172 Responses
You must sign in to take this survey.
×

any down fall to always having loose stools with a jpouch ?everything else is going good, just cant get stools to form much

Posted by bev 69 ·

Comments (9)

Newest · Oldest · Popular

My GI prescribed  Colestipol Micronized  1 GM tablets- 2 tablets per day. I believe it's primary use was for cholesterol but I have definitely noticed a difference since I started taking it. I've tried Lomotil but it didn't seem to help too much. I am basically just "used" to having accidents now and always wear a pad and have a change of clothes and baby wipes handy. 

 

I agree that what you eat will make a big difference.  If I eat too much sugar or too much grease food, grape juice all that gives me the runs.  Rice, meat, potatoes it good for me.  Also, it will take time for the Jpouch to act as a colon and retain some of the water in your stool but it will.  Meanwhile, never use toilet paper (wash after each BM or use wet wipes) and use a numbing cream (with 1% dubucaine). Good luck

You may need to go on antibiotics. I've been on them since my take down in 2002. As I said in my answer your body will take a while to get use to the pouch and you will have to experiment with food and see what works for you. No liquids with your meals, oatmeal, banana's, pysillium should help bulk it up. I still have really loose bm's, it all depends on what you eat. Good luck! 

i took imodium only for few mounths after the take down and then i decided to give it time and to let the intestine adjust . depending from what i eat the consistence changes, sometimes i drink juice to make it looser so is easier to empty, o avoid of eating sugar to make it firmer.

Originally Posted by Lars:

Agree with Caroline. I didn't want to use drugs to make things better and I assumed it would form on its own.  I was very wrong.  After my 1 year follow-up visit (more like 1 year 6 months) my doctor asked me why I don't use Imodium.  She said it wouldn't be an issue, so I started taking Imodium at night and taking fiber wafer cookies after my meals and I'm soo much happier.

 

I take psyllium husk powder (mixed into water) with every meal. It acts like a "sponge" and gives me semi-formed, fluffy (almost gelatinous) stool. Without it, I am competely miserable, with frequent, liquidy, explosive, "splatter poop" that leaves me feeling crampy & never totally empty, with sore skin. Please try psyllium for a month or two. If you don't like the taste (I don't even notice it now), you can opt for the brand name stuff - "Metamucil" (or whatever they're calling it these days...). I don't care for it because of all the added ingredients (sugar, artificial sweeteners, color, flavorings, etc) but the effect is about the same.

Agree with Caroline. I didn't want to use drugs to make things better and I assumed it would form on its own.  I was very wrong.  After my 1 year follow-up visit (more like 1 year 6 months) my doctor asked me why I don't use Imodium.  She said it wouldn't be an issue, so I started taking Imodium at night and taking fiber wafer cookies after my meals and I'm soo much happier.

It took a while for my stool to be formed and I still have loose stool but less often.  Your stool will be better as the time passes.  Be careful no to drink to much juice or eat to much brown bread, veggies etc... You'll see what works best.  I've had colostomie bags 3 times in my life and I'm so happy to know have a Jpouch.  It gets better.  You have to wash yourself every time after a BM (or use baby wipes) to make sure your skin doesn't get irritated, use a cream to numb (1% dubucaine) when needed and be careful of what you eat.  Good luck

 

Copyright © 2019 The J-Pouch Group. All rights reserved.
×
×
×
×